Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 64, NWS Newport/Morehead City, NC

May 21, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at May 21, 2016, 3:53 AM EDT. It took effect at May 21, 2016, 4:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 21, 2016, 3:53 AM EDT (07:53 UTC)
In effect from
May 21, 2016, 4:00 AM EDT
Expired
May 22, 2016, 2:15 AM EDT
In force
22 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

413 
WHUS72 KMHX 210753
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 AM EDT SAT MAY 21 2016

...GUSTY WINDS AND HIGH SEAS CONTINUE TODAY INTO TONIGHT...

.LOW PRESSURE WILL MOVE THROUGH EASTERN NC TODAY. WINDS WILL BE
GUSTY EASTERLY THIS MORNING THEN SWITCH SOUTH AND SOUTHWEST BY
THIS AFTERNOON BEHIND THE LOW. GUSTY WINDS THIS MORNING WILL
DIMISH SOMEWHAT THIS AFTERNOON THOUGH HIGH SEAS WILL CONTINUE
THROUGH TONIGHT FROM CAPE HATTERAS NORTH.

AMZ156-158-211700-
/O.CAN.KMHX.SC.Y.0063.000000T0000Z-160521T1800Z/
/O.NEW.KMHX.SC.Y.0064.160521T0800Z-160521T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
353 AM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON.

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT...BECOMING
  SOUTHWEST BY THIS AFTERNOON.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-212100-
/O.CAN.KMHX.SC.Y.0063.000000T0000Z-160522T1500Z/
/O.NEW.KMHX.SC.Y.0064.160521T0800Z-160522T0700Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
353 AM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT
SUNDAY.

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING
  SOUTHWEST THIS AFTERNOON.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-212100-
/O.EXT.KMHX.SC.Y.0063.160521T0800Z-160522T0700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
353 AM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT SUNDAY...

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING
  SOUTHWEST THIS AFTERNOON.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
925 
WHUS72 KMHX 211859
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
259 PM EDT SAT MAY 21 2016

...GUSTY WINDS AND ELEVATED SEAS CONTINUE TONIGHT NORTH OF OREGON
INLET...

.DEVELOPING LOW PRESSURE WILL PULL AWAY FROM THE COAST OVERNIGHT
WITH WINDS BECOMING NORTHWEST TO NORTH 10 TO 20 KNOTS. SEAS ARE
CURRENTLY 5 TO 7 NORTH OF OREGON INLET AND WILL SLOWLY SUBSIDE
BELOW 6 FEET EARLY SUNDAY MORNING. 

AMZ152-154-220700-
/O.CON.KMHX.SC.Y.0064.000000T0000Z-160522T0700Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
259 PM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-220700-
/O.CON.KMHX.SC.Y.0063.000000T0000Z-160522T0700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
259 PM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
483 
WHUS72 KMHX 212313
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
713 PM EDT SAT MAY 21 2016

...GUSTY WINDS AND ELEVATED SEAS CONTINUE TONIGHT NORTH OF OREGON
INLET...

.DEVELOPING LOW PRESSURE WILL PULL AWAY FROM THE COAST OVERNIGHT
WITH WINDS BECOMING NORTHWEST TO NORTH 10 TO 20 KNOTS. SEAS ARE
CURRENTLY 5 TO 7 NORTH OF OREGON INLET AND WILL SLOWLY SUBSIDE
BELOW 6 FEET EARLY SUNDAY MORNING.

AMZ152-154-220900-
/O.EXT.KMHX.SC.Y.0064.000000T0000Z-160522T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
713 PM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-220900-
/O.EXT.KMHX.SC.Y.0063.000000T0000Z-160522T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
713 PM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
939 
WHUS72 KMHX 220241
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1041 PM EDT SAT MAY 21 2016

...GUSTY WINDS AND ELEVATED SEAS CONTINUE TONIGHT NORTH OF OREGON
INLET...

.DEVELOPING LOW PRESSURE WILL PULL AWAY FROM THE COAST OVERNIGHT
WITH WINDS BECOMING NORTHWEST TO NORTH 10 TO 20 KNOTS. SEAS ARE
CURRENTLY 5 TO 7 NORTH OF OREGON INLET AND WILL SLOWLY SUBSIDE
BELOW 6 FEET EARLY SUNDAY MORNING.

AMZ152-154-220900-
/O.CON.KMHX.SC.Y.0064.000000T0000Z-160522T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1041 PM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-220900-
/O.CON.KMHX.SC.Y.0063.000000T0000Z-160522T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1041 PM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
455 
WHUS72 KMHX 220615
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
215 AM EDT SUN MAY 22 2016

AMZ152-154-220715-
/O.CAN.KMHX.SC.Y.0064.000000T0000Z-160522T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
215 AM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

SEAS HAVE SUBSIDED BELOW 6 FEET.

$$

AMZ150-220715-
/O.CAN.KMHX.SC.Y.0063.000000T0000Z-160522T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
215 AM EDT SUN MAY 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

SEAS HAVE SUBSIDED BELOW 6 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 21, 3:33 AM EDT, 20 minutes earlier.

Area forecast discussion, May 21, 3:33 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
333 AM EDT SAT MAY 21 2016

.SYNOPSIS...
Low pressure will move northeast across E NC this morning. The
associated cold front will cross the area this evening. The
region will remain in a cool moist airmass as a stubborn upper low
afflict the region through Monday. High pressure will influence
the weather mid to late week.

&&

.NEAR TERM /THROUGH TODAY/...
As of 333 AM Sat...H2O vapor imagery depicts well defined short
wave pivoting through the lower Great Lakes and Ohio River Valley
early this morning. At the surface, low pressure is gathering
across Eastern NC as observed by current metars and buoy data. SFC
winds continue easterly across the mainland with veering flow
across the coast and offshore waters. The low will move northeast
along the coast through the morning hours today. SPC mesoanalysis
indicates instability along and offshore of the coast attm. Near
term guidance/CAMS indicate convective cells will move along and
east of the low trajectory through the morning, thus still may see
a marginally severe storm with a strong wind gust or iso tornado
across the immediate coastal locales, where enhanced helicity
resides due to the backed flow. Otherwise, widespread showers will
continue through the early morning as strong divergence aloft
persists with ample mid level omega. PWATS currently around 1.75
inches, which is close to 2sd above normal for this time of year.
This combined with a fairly deep warm cloud layer will continue
mention of heavy rain in grids through the early morning.

Precip threat will diminish from w to e late this morning as low
moves northeast of E NC. Subsidence in wake of low will mean most
areas will become dry by afternoon as winds switch nw and bring
drier air into the region. May see a sct or iso shower or storm
mainly southern zones as instability will reside through the
afternoon and some low level convergence exists as weak sea breeze
develops due to land/sea thermal gradient developing with highs
near 80 inland to 70s coast.

&&

.SHORT TERM /TONIGHT/...
As of 333 AM Sat...Upper trough axis will traverse the Appalachian
Range tonight while weak northerly moist flow brings mostly cloudy
to overcast skies across E NC. Weak lift will be in place this
evening with some remnant instability before midnight. Thus hung
onto slight chance thunder mention southern zones. Better chances
of sct rain showers may move in after midnight as vorticity
advection increases with approach of mid level wave to the
northwest. Have indicated chance pops for the overnight hours,
though think qpf will be on the light side as deep layer lift is
fairly weak. Othwise overcast low ceilings will afflict the region
with light north winds. Temps will be seasonable with lows in the
upper 50s to lower 60s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 315 am Sat...An unsettled weather pattern with below normal
temps will continue through Monday followed by a gradual warming
and drying trend mid to late next week.

Sunday through Monday night: The surface low will continue to
lift north-northeast off the Mid-Atlantic and New England coasts
Sunday and Sunday night with the broad upper trough transitioning
into a closed upper low across the Eastern CONUS. Upper low will
meander over the region through Monday night. Sufficient moisture
remains across the area with weak vort maxes moving through the
upper low along with steeper low level lapse rates to keep sc to
low chc pops through Monday night. Increased pops and cloud cover
slightly for Sunday and Monday, and added sc thunder mention for
Monday. Some enhancement in shower activity with isolated
thunderstorms possible during the afternoon hours with diurnal
heating...especially Monday with the closed upper low near or over
the region bringing the greatest instability across the region.
Could see some gusty winds or small hail...given the steep low
level lapse rates and cold temps aloft. 500mb temps are forecast
to drop to -17/-18C Monday and WBZ/FZL heights less than 10,000
feet. Highs in the upper 60s/mid 70s and lows in the mid 50s to
low 60s.

Tuesday through Wednesday: The lingering upper low will lift NE
into New England late Tuesday into Tuesday night with upper
ridging building across the region through mid week. Meanwhile sfc
high pressure quickly builds in Tuesday then shifting offshore by
Wednesday ushering in warm return flow and more seasonable
temperatures. Lower dewpoints and weak subsidence aloft should
limit precip chances, though the GFS continues to develop
scattered showers Tuesday. High temps Tuesday will be in the mid
70s to around 80 degrees, and then rebound into the low/mid 80s
Wednesday.

Thursday and Friday: The warming trend continues for the latter
half of the week with high pressure centered offshore bringing SW
flow and increasing moisture across the region. While there will
be limited forcing aloft, instability will be increasing and
cannot rule out isolated showers or thunderstorms developing
during the afternoon and evening hours. Highs expected in the mid
to upper 80s inland to around 80 along the coast.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Short Term /Through tonight/...
As of 1230 AM Sat...IFR CIGS expected overnight into Sat morning.
A warm front will bring widespread showers and isolated
thunderstorms rest of the night with light s to se winds. Heavy
rain is possible as well which will lower vsbys locally to IFR at
times. This will continue until the precip moves out after about 8
AM. Conditions slowly improve after that with VFR returning with
just some iso to sct thundershowers late in the afternoon.

Long Term /Sunday through Wednesday/...
As of 315 am Sat...Periods of sub-VFR conditions, mainly ceilings,
Sunday into early Monday. Scattered showers and thunderstorms
Sunday into Monday as an upper low moves into the region. The low
moves out for Tuesday and Wednesday with high pressure building
into the region and expect predominant VFR conditions.

&&

.MARINE...
Short Term /Through tonight/...
As of 333 AM Sat...Have adjusted SCA for an earlier ending time
for the nrn/ctrl waters. East winds 15-20 kt for the marine domain
early this morning as low pressure moves ne across the Cape Fear
coast. Seas have build to 5 to 7 ft with the increasing pres
gradient ahead of the low. As the low moves off the northern
Outer Banks this morning winds switch south and then southwest
today while slowly diminishing in strength. Seas south of
Ocrocoke Inlet will subside to 3 to 5 ft by noon but will
continue 6 ft or above north as back swell from departing
deepening low will keep the higher seas in place through late
tonight.

Long Term /Sunday through Wednesday/...
As of 315 am Sat....The surface low will continue to lift north-
northeast off the Mid-Atlantic and New England coasts Sunday and
Sunday night with the broad upper trough transitioning into a
closed upper low across the Eastern CONUS. N/NNE winds 10-15 kt
and seas 3-5 ft north of Ocracoke and 2-4 ft south Sunday. Models
continue to show surge in northerly winds 15-25 knots late Sunday
night into Monday as secondary low forms along the front offshore,
allowing seas to build back to 5-7 feet...mainly north of
Ocracoke. Increased winds and seas slightly from previous
forecast, though may need to increase further if model trends
continue. The high will move offshore mid week with winds backing
to W and SW around 5-15 kt Tuesday and Wednesday with seas
generally 2-4 ft.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 3 AM EDT Sunday for AMZ150-152-154.
     Small Craft Advisory until 11 AM EDT this morning for AMZ156-
     158.

&&

SYNOPSIS...JME/TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...SK/CQD
AVIATION...TL/CQD
MARINE...TL/CQD
Hazardous weather outlook, May 20, 4:08 PM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
408 PM EDT FRI MAY 20 2016

NCZ029-044>047-079>081-090>094-212015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
408 PM EDT FRI MAY 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TONIGHT.
PERIODS OF HEAVY RAIN ARE POSSIBLE TONIGHT...ALONG WITH A
MARGINAL THREAT FOR A STRONG TO SEVERE THUNDERSTORM AFTER
MIDNIGHT. THE BEST CHANCE WILL BE EAST OF HIGHWAY 17...WITH THE
MAIN THREAT STRONG WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED
OUT HOWEVER...ESPECIALLY DOWNEAST CARTERET COUNTY THROUGH THE
OUTER BANKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A
SOUTHEASTWARD MOVING COLD FRONT LATE SATURDAY AFTERNOON AND
EVENING. IF THESE STORMS FORM THEY COULD PRODUCE DAMAGING WIND
GUSTS AND HAIL UP TO 1 INCH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-212015-
OUTER BANKS DARE-
408 PM EDT FRI MAY 20 2016

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

PERIODS OF HEAVY RAIN ARE POSSIBLE TONIGHT...ALONG WITH A
MARGINAL THREAT FOR A STRONG TO SEVERE THUNDERSTORM AFTER
MIDNIGHT. THE BEST CHANCE WILL BE EAST OF HIGHWAY 17...WITH THE
MAIN THREAT STRONG WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED
OUT HOWEVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A
SOUTHEASTWARD MOVING COLD FRONT LATE SATURDAY AFTERNOON AND
EVENING. IF THESE STORMS FORM THEY COULD PRODUCE DAMAGING WIND
GUSTS AND HAIL UP TO 1 INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-104-212015-
CARTERET-ONSLOW-OUTER BANKS HYDE-
408 PM EDT FRI MAY 20 2016

...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PERIODS OF HEAVY RAIN ARE POSSIBLE TONIGHT...ALONG WITH A
MARGINAL THREAT FOR A STRONG TO SEVERE THUNDERSTORM. THE BEST
CHANCE WILL BE EAST OF HIGHWAY 17...WITH THE MAIN THREAT STRONG
WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT
HOWEVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A
SOUTHEASTWARD MOVING COLD FRONT LATE SATURDAY AFTERNOON AND
EVENING. IF THESE STORMS FORM THEY COULD PRODUCE DAMAGING WIND
GUSTS AND HAIL UP TO 1 INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:45 AM EDTSpecial Weather StatementMHXCarteret45 min
May 21, 5:42 AM EDTSpecial Weather StatementMHXCarteret33 min
May 21, 6:12 AM EDTSpecial Marine WarningMHX33 min
May 21, 6:55 AM EDTSpecial Weather StatementMHXDare50 min

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.